MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - health effect clinical code 4581: pigment dispersion.H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).Manufacturer narrative - manufacturer narrative - iritis and pigment dispersion are identified in the labeling as known potential adverse events following icl implantation.The dfu states for complications and adverse reactions: adverse reactions and complications due to, or following surgery and implantation of any evo/evo+ ticl may include, but are not limited to: hyphema, non-reactive pupil, pupillary block, additional yag iridotomy, secondary glaucoma, cataract, intraocular infection, uveitis/iritis, retinal detachment, vitritis, corneal edema, macular edema, corneal decompensation, over/under correction, significant glare and/or halos (under night driving conditions), hypopyon, increased astigmatism, loss of bscva, rotation/decentration/ subluxation, iop elevation from baseline, corneal endothelial cell loss, iris pigment dispersion, secondary surgical intervention to remove/replace/ reposition the lens, peripheral anterior synechia (pas), iris synechia to implant, conjunctival irritation, vitreous loss a precaution provided: (7) safety and effectiveness of the lens has not been established in patients with: unstable refractive error in either eye, keratoconus, history of clinical signs of iritis/uveitis, synechia, pigment dispersion syndrome, pseudoexfoliation, insulin-dependent diabetes or diabetic retinopathy, history of previous ocular surgery including refractive corneal surgery.In cases of episodic or recurrent inflammation, patient anatomy, systemic health and autoimmune factors are potential contributors.An exact cause could not be determined as the event could be multifactorial in nature including patient and procedural factors.
 
Event or Problem Description
A staar representative was contacted by the implanting surgeon who forwarded a report of a vticm5 toric implantable collamer lens implanted into the patient's left eye (os) on (b)(6) 2023.This lens was explanted on (b)(6) 2024.Pigment dispersion and recurrent iritis were observed prior to explantation.Visual acuity and iop parameters were not provided, as well as the cause of the event.The surgeon reported the patient refused to undergo "surgery (replacement of lens)".Reportedly the fellow eye is quiet with an icl implanted.To date the lens has not been returned for evaluation.If additional information is received, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
D4 - primary unique device indentifier (b)(4) "udi related data quality updates only".H6- device history record (dhr) review; the dhr review indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Corrective and/or preventative actions are being addressed through capa-24-001 and this issue will continue to be tracked and trended as part of the normal device safety committee meetings and capa monitoring.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key20235475
Report Number2023826-2024-03873
Device Sequence Number8043035
Product Code QCB
UDI-Device Identifier00840311309559
UDI-Public(01)00840311309559(11)221117(17)251031(21)T1251657
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberVTICM5_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK; INJECTOR MODEL#MSI-PF,LOT#UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexFemale